FROM OUR EXPERTS
Definition Drug-induced diarrhea is loose, watery stools caused by certain medications. See also: Diarrhea Alternative Names Diarrhea associated with medications Causes, incidence, and risk factors Nearly all medications may cause diarrhea as a side effect. The medications listed below, however, are more likely to cause diarrhea. Laxatives: Laxatives are meant to cause diarrhea by drawing water into the intestines or triggering muscle spasms in the intestines. Taking too much of a laxative can cause diarrhea. Antacids and heartburn medications: Antacids that contain magnesium may also cause or worsen diarrhea. Drugs used to treat heartburn and stomach ulcers can cause diarrhea, including: (omeprazole (Prilosec), esomeprazole (Nexium), iansoprazole (Prevacid), rabeprazole (AcipHex), and pantoprazole (Protonix), (Pepsid), cimetidine (Tagamet), ranitidine (Zantac), and nizatidine (Axid) Antibiotics: Antibiotics destroy normal bacteria in the intestines, which can lead to diarrhea. Some antibiotics allo...
Generic Name: MULTIVITAMINS (INCLUDES PRENATAL VITAMINS) -
ORAL Right Step Prenatal Vitamins Oral Precautions
Before taking this product, tell your doctor or pharmacist
if you are allergic to any of its ingredients; or if you have any other
allergies. This product may contain inactive ingredients (such as soy found in
some brands), which can cause allergic reactions or other problems. Talk to
your pharmacist for more details.
Before taking this medication, tell your doctor or
pharmacist your medical history, especially of:
use/abuse of alcohol
stomach/intestinal problems (e.g., ulcer, colitis)
If your brand of multivitamin also contains folic acid, be
sure to tell your doctor or pharmacist if you have vitamin B12 deficiency
(pernicious anemia) before taking it. Folic acid may affect certain laboratory
tests for vitamin B12 deficiency without treating this anemia. Untreated
vitamin B12 deficiency may...
Full Question: I stumbled across this website and wonder if you can help me understand my situation and perhaps offer guidance. I have been in a number of accidents in which I was struck from behind. Also, I was in a motorcycle wreck where I was thrown from the bike and after rolling, landed face first; resulting in a concussion. Two months after this accident a rehab doc informed me that my tests indicated I had previously received a fracture on the left side of C2. I do not recall ever having chronic or severe headaches until after the first accident. Through the next several years I tried all I think of including seeing a dentist for TMJ. I have not ever been free of significant pain since the first wreck. I have been diagnosed by a neurologist as having a rare type of migraine with aura. My headaches originate in the left occipital ridge area. My aura is diarrhea which comes on in an urgent manner. I have pooped on myself far too often as a result of this. The neurologist says ...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.